Alert archive / Montana / Wind Advisories in 2016
Wind Advisory 18, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 1, 2016, 2:40 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 2, 2016, 6:00 PM MST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2016, 2:40 PM MST (21:40 UTC)
- In effect from
- Dec 2, 2016, 6:00 PM MST
- Expired
- Dec 4, 2016, 5:58 PM MST
- In force
- 48 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791 WWUS75 KBYZ 012140 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 240 PM MST THU DEC 1 2016 MTZ065-022145- /O.NEW.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 240 PM MST THU DEC 1 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 6 PM MST SUNDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE FRIDAY AFTERNOON BECOMING STRONG AT TIMES LATE FRIDAY NIGHT INTO SUNDAY AFTERNOON. THESE WINDS MAY WEAKEN SATURDAY AFTERNOON AND EVENING BUT ARE EXPECTED TO INCREASE ONCE AGAIN LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTING 50 TO 65 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-022145- /O.NEW.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 240 PM MST THU DEC 1 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 6 PM MST SUNDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE FRIDAY AFTERNOON BECOMING STRONG AT TIMES LATE FRIDAY NIGHT INTO SUNDAY AFTERNOON. THESE WINDS MAY WEAKEN SATURDAY AFTERNOON AND EVENING BUT ARE EXPECTED TO INCREASE ONCE AGAIN LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTING 50 TO 65 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
9 follow-up statements
883 WWUS75 KBYZ 021014 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 314 AM MST FRI DEC 2 2016 MTZ065-031100- /O.CON.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 314 AM MST FRI DEC 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY... * TIMING...SOUTHWEST WINDS WILL BECOME STRONG TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO WEAKEN SOME SATURDAY AFTERNOON...BEFORE BECOMING STRONG AGAIN SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTING 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-031100- /O.CON.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 314 AM MST FRI DEC 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY... * TIMING...SOUTHWEST WINDS WILL BECOME STRONG TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO WEAKEN SOME SATURDAY AFTERNOON...BEFORE BECOMING STRONG AGAIN SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTING 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
353 WWUS75 KBYZ 022131 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 231 PM MST FRI DEC 2 2016 MTZ065-032145- /O.CON.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 231 PM MST FRI DEC 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY... * TIMING...SOUTHWEST WINDS WILL BECOME STRONG TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO WEAKEN SOME SATURDAY AFTERNOON...BEFORE BECOMING STRONG AGAIN SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTING 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-032145- /O.CON.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 231 PM MST FRI DEC 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY... * TIMING...SOUTHWEST WINDS WILL BECOME STRONG TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO WEAKEN SOME SATURDAY AFTERNOON...BEFORE BECOMING STRONG AGAIN SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTING 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
161 WWUS75 KBYZ 031024 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 324 AM MST SAT DEC 3 2016 MTZ065-041030- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 324 AM MST SAT DEC 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * OBSERVATIONS...WINDS HAVE ALREADY GUSTED TO 54 MPH AT LIVINGSTON. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THIS MORNING. WINDS ARE EXPECTED TO WEAKEN SOME THIS AFTERNOON...BEFORE BECOMING STRONG AGAIN TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTS 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-041030- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 324 AM MST SAT DEC 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THIS MORNING. WINDS ARE EXPECTED TO WEAKEN SOME THIS AFTERNOON...BEFORE BECOMING STRONG AGAIN TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTS 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
245 WWUS75 KBYZ 032107 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 207 PM MST SAT DEC 3 2016 MTZ065-042115- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 207 PM MST SAT DEC 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * TIMING...SOUTHWEST WINDS HAVE WEAKENED THIS AFTERNOON...BUT WILL BECOME STRONG AGAIN TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTS 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-042115- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 207 PM MST SAT DEC 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * TIMING...SOUTHWEST WINDS HAVE WEAKENED THIS AFTERNOON...BUT WILL BECOME STRONG AGAIN TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTS 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
165 WWUS75 KBYZ 040236 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 736 PM MST SAT DEC 3 2016 MTZ065-050100- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 736 PM MST SAT DEC 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE LATE TONIGHT AND REMAIN STRONG THROUGH SUNDAY. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTS 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-050100- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 736 PM MST SAT DEC 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE LATE TONIGHT AND REMAIN STRONG THROUGH SUNDAY. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTS 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
193 WWUS75 KBYZ 041001 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 301 AM MST SUN DEC 4 2016 MTZ065-050100- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 301 AM MST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL BECOME STRONG THIS MORNING AND REMAIN STRONG INTO EARLY AFTERNOON. WINDS WILL DECREASE BY LATE AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTS 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-050100- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 301 AM MST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL BECOME STRONG THIS MORNING AND REMAIN STRONG INTO EARLY AFTERNOON. WINDS WILL DECREASE BY LATE AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTS 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
885 WWUS75 KBYZ 041619 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 919 AM MST SUN DEC 4 2016 MTZ065-050100- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 919 AM MST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL STRENGTHEN IN THE LATE MORNING AND AFTERNOON...THEN DECREASE BY EARLY EVENING. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTS 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-050100- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 919 AM MST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL STRENGTHEN IN THE LATE MORNING AND AFTERNOON...THEN DECREASE BY EARLY EVENING. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTS 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
426 WWUS75 KBYZ 042205 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 305 PM MST SUN DEC 4 2016 MTZ065-050100- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 305 PM MST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON...THEN DECREASE BY EARLY EVENING. * IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. * WINDS...GUSTS 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. && $$ MTZ066-050100- /O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 305 PM MST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON...THEN DECREASE BY EARLY EVENING. * IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. * WINDS...GUSTS 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. && $$ HTTP://WEATHER.GOV/BILLINGS
889 WWUS75 KBYZ 050058 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 558 PM MST SUN DEC 4 2016 MTZ065-066-050200- /O.CAN.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 558 PM MST SUN DEC 4 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. THE RISK OF HIGH WINDS IS DECREASING ACROSS THE AREA SO THE WIND ADVISORY IS CANCELLED. HOWEVER, MOTORISTS ALONG I-90 IN THE LIVINGSTON VICINITY SHOULD STILL BE PREPARED FOR SOME GUSTY SOUTHWEST WINDS TO AROUND 40 MPH EARLY THIS EVENING. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 1, 9:29 AM MST, 5 hours 11 minutes earlier.
Area forecast discussion, Dec 1, 9:29 AM MST, 5 hours 11 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
929 AM MST Thu Dec 1 2016
.UPDATE...
No updates planned this morning for today's forecast. A weak
disturbance aloft will move over the forecast area bringing a
slight chance for a snow shower this morning and rain or snow
shower this afternoon. Skies will be partly to mostly cloudy with
temperatures around normal for the 1st of December, the exception
will be out toward the Dakota borders where temperatures around
30 degrees will be common. The normal high today for Billings is
38 degrees. Hooley
&&
.SHORT TERM...valid for Tdy and Fri...
An upper trough was working its way into western Montana early
this morning and will shift across the forecast area today and
tonight. Cyclonic flow and weak upper divergence, especially this
morning, will generate a few light snow showers today. not
expecting much in the way of impacts with this activity. The
trough weakens and slides east Friday. Weak ascent progged to
continue into southeast Montana and have thus added low PoPs,
otherwise conditions will be dry. High temperatures the next two
days will be similar to those of Wednesday. Winds are expected to
increase through the Upper Yellowstone and Upper Stillwater
valleys Friday night. Gradient tightens enough to be concerned for
a possible advisory event overnight Friday into Saturday morning.
Increased winds a bit more for the overnight hours on Friday. TWH
.LONG TERM...valid for Sat...Sun...Mon...Tue...Wed...
Saturday, strong ridge in place over Idaho as a low slides
southeast out of Canada. This strong gradient will keep winds 40
to 50 mph through the gap areas as we head into Sunday morning.
The transition to winter begins on Sunday as a strong trough dives
southeastward out of British Columbia. Expect a round of snow
showers to accompany this trough some time between late Sunday and
Monday. Accumulation amounts become a bit tricky as the models
begin to diverge on Monday. ECMWF keeps QPF over most of the area
well into Monday night while the GFS has more isolated banding
developing in the wake of the trough ahead of an approaching
arctic air mass. Bottom line, expect snowy conditions and the
potential to see a few inches of accumulation at any point during
the Sunday night through Monday night time frame.
Coldest air in at least a year begins to move in early next week.
Both the MEX and ECE showing temperatures dropping into single
digits by Tuesday morning with near or below zero temperatures
possible across the area on Wednesday and Thursday morning. Our
forecast was on the warm side of the guidance spread and given the
consistency with temperatures in both the Euro and GFS, felt
confident enough to drop our forecast temperatures closer into
line with these models. Current thinking is the arctic air mass
should remain in place through Wednesday with Highs in the single
digits to low teens, and Lows in the single digits to around zero
Tuesday morning through Thursday morning. Walsh
&&
.AVIATION...
There will be isolated rain and snow showers over the area
today, and isolated snow showers tonight through Fri. morning.
Confidence was low in where the showers will form so have gone
with VCSH in TAF's. Any showers could contain MVFR/IFR conditions.
Expect localized to areas of mountain obscuration through Fri.
morning. Arthur
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Fri Sat Sun Mon Tue Wed
-------------------------------------------------------
BIL 040 022/038 026/043 029/043 022/028 007/011 002/015
2/W 23/J 22/J 23/W 44/J 22/J 21/B
LVM 037 022/036 030/040 031/044 021/027 003/012 002/019
2/W 42/J 33/W 45/W 53/J 22/J 21/B
HDN 039 022/035 022/043 027/044 024/028 006/012 000/013
2/W 23/J 22/W 22/W 44/J 22/J 21/B
MLS 035 019/033 020/041 024/041 021/026 003/010 903/013
1/E 22/J 13/W 12/W 34/J 22/J 22/J
4BQ 035 017/031 017/040 023/042 021/028 004/013 903/012
1/E 22/J 03/W 11/B 22/J 22/J 22/J
BHK 030 014/031 014/039 021/038 019/024 001/010 906/010
1/E 22/J 03/W 11/B 23/J 22/J 22/J
SHR 038 017/036 015/040 021/043 020/027 004/013 902/014
2/W 22/J 12/J 11/B 22/J 22/J 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Dec 1, 3:16 AM MST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 316 AM MST THU DEC 1 2016 MTZ056-065-066-021030- RED LODGE FOOTHILLS-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- 316 AM MST THU DEC 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA. * WIND: GUSTS TO 60 MPH. * TIMING: FRIDAY NIGHT INTO SATURDAY. * POTENTIAL IMPACTS: STRONG WINDS THROUGH THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS...WITH DANGEROUS CROSSWINDS FROM LIVINGSTON TO NYE. ***ARCTIC AIR AND SNOW EARLY NEXT WEEK*** * TEMPERATURES: VERY COLD TEMPERATURES ALONG WITH THE POSSIBILITY OF ACCUMULATING SNOW. HIGHS AROUND 10 DEGREES TUESDAY...WITH LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO MONDAY NIGHT AND TUESDAY NIGHT. * TIMING: SUNDAY NIGHT INTO WEDNESDAY. * POTENTIAL IMPACTS: ICY AND/OR SNOW COVERED ROADS RESULTING IN DIFFICULT TRAVEL CONDITIONS. * SNOW ACCUMULATION: 2-4 INCHES OF ACCUMULATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE. BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM THE HAZARDOUS WEATHER. && MTZ028>042-057-058-063-064-067-068-WYZ098-099-021030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-NORTHERN BIG HORN- SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 316 AM MST THU DEC 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. * TEMPERATURES: VERY COLD TEMPERATURES ALONG WITH THE POSSIBILITY OF ACCUMULATING SNOW. HIGHS AROUND 10 DEGREES TUESDAY AND WEDNESDAY...WITH LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO MONDAY NIGHT AND TUESDAY NIGHT. * TIMING: SUNDAY NIGHT INTO WEDNESDAY. * POTENTIAL IMPACTS: ICY AND/OR SNOW COVERED ROADS RESULTING IN DIFFICULT TRAVEL CONDITIONS. * SNOW ACCUMULATION: 2-4 INCHES OF ACCUMULATION POSSIBLE WITH THE BEST CHANCE ALONG AND WEST OF A SHERIDAN TO BILLINGS LINE...AS WELL AS AREAS ALONG THE MONTANA/WYOMING BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE. BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM THE HAZARDOUS WEATHER. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.